Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 10, 2004, 7:36 PM EDT for Hoke County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 7:36 PM EDT (23:36 UTC)
- Expired
- Apr 10, 2004, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS52 KRAH 102336
SVRRAH
NCC093-110015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NORTH CENTRAL HOKE COUNTY...OR ABOUT 9
MILES NORTH OF RAEFORD...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZED
HAIL IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
THE FORT BRAGG MILITARY RESERVATION
LAT...LON 3520 7919 3512 7937 3500 7926 3505 7909
3513 7911
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:45 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 10, 2:45 PM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT SAT APR 10 2004 .DISCUSSION... UNSETTLED WEATHER PATTERN TAKING SHAPE FOR TONIGHT-MON ACROSS CENTRAL NC. PERTURBATIONS ALOFT COUPLED WITH INCREASING MOIST AIRMASS WILL RESULT IN A LIKELIHOOD OF SHOWERS OVER THE REGION LATE TONIGHT... AND AGAIN SUNDAY. SEVERE WEATHER THREAT SUN AFTERNOON APPEARS TO BE CONFINED TO THE FAR S-E SECTIONS WITH MAIN THREAT BEING HAIL. AS INITIAL SURFACE WAVE PASSES REGION LATE SUN, VEERING LOW LEVEL FLOW WILL ALLOW COOLER AIRMASS TO FILTER INTO THE NORTHERN COUNTIES. UPPER FLOW BACKS LATE SUN INTO MON IN RESPONSE TO DIGGING S/W INTO THE DEEP SOUTH/TN VALLEY. THIS LEADS TO A HYBRID COLD AIR DAMMING EVENT MON AS LOW LEVEL FLOW OVER THE NW THIRD REMAINS NE WHILE FLOW JUST ABOVE SURFACE WILL BECOME MORE SOUTHERLY. AS DEEP SOUTH SYSTEM LIFTS N-NE MON... WINDS INCREASE IN STRENGTH AT MOST LEVELS. THIS SUGGEST A SLIGHTLY BETTER POTENTIAL FOR SEVERE STORMS, AGAIN MAINLY OVER THE SOUTH AND EAST SECTIONS OF REGION ALONG THE PIEDMONT/THERMAL MOISTURE BOUNDARY. PLAN TO GO WITH CATEGORICAL POPS IN THE SOUTH AND EAST BOUNDARY AND HIGH LIKELY ELSEWHERE. POTENTIAL FOR MAX TEMP BUST MON WITH CAD SCENARIO. FAVOR MAX TEMPS IN THE NW COMPARABLE TO THE COOLER MAV GUIDANCE. WENT WITH A BLEND OF MOS GUIDANCE IN THE SE. UNSETTLED WEATHER CONTINUES INTO TUE AS SURFACE/MID LEVEL TROUGH APPROACH FROM THE WEST. MOISTURE AVAILABILITY DOES NOT APPEAR AS ABUNDANT AS SUN/MON. THUS WILL KEEP POPS IN THE CHANCE CATEGORY. WILL CONTINUE MAX TEMPS 5-10 DEGREES BELOW AVERAGE TUE. && .EXTENDED... TUESDAY NIGHT/WEDNESDAY... UPPER LEVEL TROUGH LIFTS N-NE ACROSS CENTRAL NC. WHILE LOW LEVEL FORCING WEAK AT BEST... INSTABILITY ALOFT COUPLED WITH RESIDUAL MOISTURE AND HEATING SHOULD PRODUCE BROKEN CU FIELD WED (MAY BE A FEW SHOWERS?). CONSENSUS IS TO GO WITH A DRY FORECAST AT THIS TIME. FOR THU THROUGH SAT... UPPER RIDGE BUILDS FROM THE LOWER MS VALLEY INTO THE OH VALLEY AND DRIFTS SLOWLY EAST. THIS SHOULD RESULT IN DRY WEATHER WITH TEMPS RETURNING TO NEAR NORMAL/SLIGHTLY ABOVE NORMAL BY FRI AND SAT. -WSS && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. WSS/RLH
Hazardous weather outlook, Apr 10, 4:58 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 458 AM EDT SAT APR 10 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-100857- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...DURHAM... FAYETTEVILLE...FORT BRAGG...GOLDSBORO...GRAHAM...GREENSBORO... HALIFAX...HENDERSON...HIGH POINT...HILLSBOROUGH...LAURINBURG... LEXINGTON...LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE... OXFORD...PITTSBORO...RAEFORD...RALEIGH...RANDLEMAN... ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...SANFORD... SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY... WADESBORO...WARRENTON AND WINSTON-SALEM 458 AM EDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL NORTH CAROLINA SUNDAY AFTERNOON AND REMAIN IN THE FORECAST THROUGH EARLY TUESDAY. AREAS OF HEAVY RAIN SHOULD DEVELOP ESPECIALLY OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN BY SUNDAY AFTERNOON. SEVERE THUNDERSTORMS MAY ALSO BE POSSIBLE MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 6:59 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.